Jump to content

POTS and Pain Killers


India
 Share

Recommended Posts

Does anyone know if there is a connection between pain killers and POTS and/or heart beat irregularities? I ask because I have noticed that when I take Tylenol--usually two doses in a day, not just one--I have a great increase in "skipped" heart beats (I guess these are more properly called premature heart beats). I get these skipped beats without the Tylenol, but fairly infrequently (not frequently enough to be caught by the multitude of holter monitors and stress tests I have had over the years). It's much worse if I have to take Tylenol before bed: I often wake up and have these skipped beats and can only resolve them by sleeping on my back and propped up on a couple of pillows--lying on my left side makes them worse. As I say, I can take a single dose of Tylenol and be perfectly o.k. It just occurs when the pain isn't resolved by one dose and I take a second.

Part two of the question is that these skipped beats also seem to have got more frequent in the past few weeks, even without Tylenol. Could this be the florinef? I would hate to have to come off it as it is allowing me to be vertical a lot more than before I started taking it in August!

Any ideas?

India

Link to comment
Share on other sites

Guest CyberPixie

I remember reading somewhere that codeine doesnt suit some people with POTS, maybe do a search on that.

I take a painkiller called Tylex, with a high dose of codeine. Been taking it 10yrs though and doesnt seem to make mine worse.

Link to comment
Share on other sites

I have to take Percocet for endometriosis and it does not play well with my Pots Meds, one of which is Florinef. In theory it should, since it is a depressant and I have stimulants on board. It does not work though and I feel a big increase in misery when I'm on both.

I think that everyone reacts so differently, that you have to try different pain meds to find the one that works for you. There are several meds now that have reached the OTC open market. I would start with simple things first (ex: advil because it is ibuprofen alone instead of excedrin migrane which is acetaminophen and caffeine combined with ibuprofen).

Link to comment
Share on other sites

I can't tolerate very strong doses of codeine without my blood pressure and pulse getting a bit funny. Ibuprofen is better for that, but far, far worse on the stomach. It feels like broken glass in the tummy for both my mother and I.

Upshot- yep, codeine is BAD- I sometimes go white as a sheet and everything slows down- breathing, pulse, blood pressure until it almost stops on bad days whe I've taken a painkiller:(

There's no easy solution.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...